Magnetic Pseudodifferential Operators

  • Viorel Iftimie

    Romanian Academy, Bucharest, Romania
  • Marius Măntoiu

    Romanian Academy, Bucharest, Romania
  • Radu Purice

    Romanian Academy, Bucharest, Romania


In previous papers, a generalization of the Weyl calculus was introduced in connection with the quantization of a particle moving in ℝ_n_ under the influence of a variable magnetic field B. It incorporates phase factors defined by B and reproduces the usual Weyl calculus for B = 0. In the present article we develop the classical pseum dodifferential theory of this formalism for the standard symbol classes Smρ,δ. Among others, we obtain properties and asymptotic developments for the magnetic symbol multiplication, existence of parametrices, boundedness and positivity results, properties of the magnetic Sobolev spaces. In the case when the vector potential A has all the derivatives of order ≥ 1 bounded, we show that the resolvent and the fractional powers of an elliptic magnetic pseudodifferential operator are also pseudodifferential. As an application, we get a limiting absorption principle and detailed spectral results for self-adjoint operators of the form H = h(Q, Π_A_), where h is an elliptic symbol, Q denotes multiplication with the variables Π_A_ = D − A, D is the operator of derivation and A is the vector potential corresponding to a short-range magnetic field.

Cite this article

Viorel Iftimie, Marius Măntoiu, Radu Purice, Magnetic Pseudodifferential Operators. Publ. Res. Inst. Math. Sci. 43 (2007), no. 3, pp. 585–623

DOI 10.2977/PRIMS/1201012035